| Catalog Number |
0115810 |
| Medical Device Problem Codes |
Defective Device (2588); Patient-Device Incompatibility (2682); Insufficient Device Problem Information (3190)
| Health Effect - Clinical Codes |
Adhesion(s) (1695); Pain (1994); Hernia (2240); Injury (2348); Disability (2371)
| Date of Event |
07/16/2015
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Should additional information be provided, a supplemental emdr will be submitted.Not returned.
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol modified kugel hernia patch on (b)(6) 2012.As reported, the patient is making a claim for an adverse patient outcome against the modified kugel hernia patch.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the device was defective.
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: h11: this supplemental emdr is submitted to document additional information provided and to correct the pma/510(k) #.Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-oct-2011) is considered to be a best estimate.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol modified kugel hernia patch on (b)(6) 2012.As reported, the patient is making a claim for an adverse patient outcome against the modified kugel hernia patch.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the device was defective.Addendum per additional information provided: (b)(6) 2012 - patient was diagnosed with bilateral inguinal hernia thereby underwent open repair with the implant of two modified kugel hernia patch (device 1 and 2) on both right and left side.(note, no op notes were provided).(b)(6) 2015 - patient was diagnosed with incarcerated left inguinal hernia thereby underwent repair with removal of mesh (device 1).Per op notes, "the patient had previous mesh repair.The mesh (device 1) was adherent to the epigastric vessels.The mesh was dissected down.Another piece of unknown mesh was placed.".